Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 8, 1999, 10:02 PM CDT for Christian County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 1999, 10:02 PM CDT (03:02 UTC)
- Expired
- Apr 8, 1999, 10:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Christian County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 10:28 PM CDT | Thunderstorm Wind 63 | Pana, IL | A severe thunderstorm moved through Pana causing scattered damage. Several trees were blown down and there was minor damage to the high school football fieldbox. Also, a dugout on the high school baseball field was destroyed. Downtown several building sustai |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 8:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 090301 RRA TORSPI ILC021-090330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1002 PM CDT THU APR 8 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... CHRISTIAN COUNTY IN CENTRAL ILLINOIS * UNTIL 1030 PM CDT * AT 10 PM CDT... LINCOLN DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR KINCAID OR 6 MILES NORTHWEST TAYLORVILLE... MOVING EAST NORTHEAST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NORTH SIDE OF TAYLORVILLE STONINGTON TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD TO SEE. TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. FRIEDERS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 8, 2:00 PM CDT, 8 hours 2 minutes earlier.
Area forecast discussion, Apr 8, 2:00 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT THU APR 8 1999 UPPER LOW IS NOW OVER SWRN NEBRASKA WITH SFC SYSTEM JUST EAST OVER SC NE. 88D SHOWING RWS/TRWS CONTINUING TO MOVE E ACROSS CWA ALONG AND AHEAD OF WF...BUT MAIN ACTIVITY TO ARRIVE THIS EVENING. STORMS FIRING UP NICELY ALONG DRYLINE OVER EASTERN KS/NE AND STILL PROJECTED TO RAPIDLY MOVE EAST INTO WRN SECTIONS OF C IL BETWEEN 5 AND 7 PM. SPC HAS MOVED HIGH RISK AREA A LITTLE FURTHER W...WHICH IS A GOOD MOVE. SFC ACTIVITY WILL OUTRACE UPPER SYSTEM...THUS AS TRWS APPROACH CWA...MAY SEE SOME WEAKENING AS MAIN ENERGY WILL STILL BE TO THE W AND NW. HOWEVER...WILL STILL ENFORCE WORDING FOR TONIGHT/S ZONES ABOUT SVR POSSIBILITIES. SHOULD SEE AN END TO PCPN OVER MOST OF CWA WITH PASSAGE OF CF AS PLENTY OF DRY AIR MOVG INTO CWA. LOW CLDS AND SOME RW ACTIVITY STILL POSSIBLE OVER NRN SECTIONS DUE TO POSITION OF LOW. PIA 50/64 +3 SPI 52/67 +2 DEC 53/66 +2 CMI 55/65 +2 LWV 58/69 +2 BYRD
In the hours before
Special weather statement, Apr 8, 9:07 PM CDT, 55 minutes before
ILZ040-049-090240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 907 PM CDT THU APR 8 1999 ...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 9 PM CDT... AT 900 PM CDT...DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND THE THREAT FOR SEVERE WEATHER HAS ENDED. THEREFORE...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE. FRIEDERS
Special weather statement, Apr 8, 9:07 PM CDT, 55 minutes before
ILZ040-049-090240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 907 PM CDT THU APR 8 1999 ...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 9 PM CDT... AT 900 PM CDT...DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND THE THREAT FOR SEVERE WEATHER HAS ENDED. THEREFORE...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE. FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:44 PM CDT | Tornado Warning | ILX | Knox | 46 min |
| Apr 8, 7:47 PM CDT | Tornado Warning | ILX | Scott | 28 min |
| Apr 8, 8:16 PM CDT | Tornado Warning | ILX | Morgan, Scott | 44 min |
| Apr 8, 8:32 PM CDT | Tornado Warning | ILX | Fulton, Knox | 28 min |
| Apr 8, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 48 min |
| Apr 8, 8:56 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 64 min |
| Apr 8, 9:17 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 58 min |
| Apr 8, 9:17 PM CDT | Tornado Warning | ILX | Menard | 28 min |
| Apr 8, 9:29 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 31 min |
| Apr 8, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 37 min |
| Apr 8, 9:41 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 34 min |
| Apr 8, 9:47 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 58 min |
| Apr 8, 10:13 PM CDT | Tornado Warning | ILX | Macon | 32 min |
| Apr 8, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 47 min |
| Apr 8, 10:32 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 28 min |
| Apr 8, 10:37 PM CDT | Tornado Warning | ILX | Piatt | 23 min |
| Apr 8, 10:47 PM CDT | Tornado Warning | ILX | Champaign | 28 min |
| Apr 8, 10:54 PM CDT | Tornado Warning | ILX | Effingham | 36 min |
| Apr 8, 10:56 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 34 min |
| Apr 8, 11:13 PM CDT | Tornado Warning | ILX | Cumberland | 32 min |
| Apr 8, 11:15 PM CDT | Tornado Warning | ILX | Shelby | 15 min |
| Apr 8, 11:17 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 28 min |
| Apr 8, 11:20 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 25 min |
| Apr 8, 11:30 PM CDT | Tornado Warning | ILX | Coles, Edgar | 30 min |
| Apr 8, 11:33 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 42 min |
| Apr 8, 11:45 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 30 min |
| Apr 8, 11:48 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 27 min |
| Apr 8, 11:52 PM CDT | Tornado Warning | ILX | Edgar | 38 min |
| Apr 9, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 30 min |
| Apr 9, 12:26 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 19 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.